Heavy Snow, Northeast Mountains
- When
- December 14, 7:00 PM PST to December 15, 4:00 PM PST
- Where
- Northeast Mountains forecast zone
- Reported by
- Public
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
Heavy snow fell at 49 degrees North Ski resort, with 8 inches of accumulation.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Heavy snow fell at 49 degrees North Ski resort, with 8 inches of accumulation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 14, 7:00 PM PST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
700 PM PST THU DEC 14 2006
.SYNOPSIS...A VERY STRONG STORM WILL TRACK THROUGH THE REGION
TONIGHT AND FRIDAY. POTENTIALLY DAMAGING WINDS AND SIGNIFICANT
AMOUNTS OF PRECIPITATION WILL ACCOMPANY THIS STORM. COLDER AIR WILL
MOVE INTO THE AREA FOR WEEKEND.
&&
.DISCUSSION...
QUICK EVENING UPDATE TO ADD A SNOW ADVISORY TO THE OKANOGAN
HIGHLANDS ZONE TO ACCOUNT FOR AN EXPECTED 2 TO 3 HOUR BURST OF
MODERATE TO HEAVY SNOW AS THE FRONTAL TROWAL REGION SWEEPS ACROSS
THIS ZONE. OTERWISE NO MAJOR CHANGES TO GOING FORECAST. /FUGAZZI
&&
.AVIATION...IFR SNOW WILL CONTINUE AT KEAT AND KOMK THROUGH THIS
EVENING. MVFR/IFR RAIN AND SNOW WILL CONTINUE AT THE REMAINING
TERMINALS THROUGH ABOUT 01-03Z. COLD FRONT WILL SWEEP THROUGH THE
AREA AND BE TO THE BASIN BY 04Z...THE PALOUSE AND SPOKANE/COE AREA
BTWN 05-06Z. VERY STRONG WINDS WITH AND BEHIND THE FRONT WITH
SPEEDS 40KT GUST 60KTS LIKELY THROUGH 18Z...AND THEN DECREASING
SLIGHTLY THROUGH THE AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 33 40 22 29 20 26 / 100 20 20 10 20 20
COEUR DALENE 33 41 22 31 21 27 / 100 30 30 10 20 20
PULLMAN 38 40 24 29 21 28 / 70 30 30 10 10 20
LEWISTON 42 48 26 35 23 32 / 70 20 20 10 10 20
COLVILLE 32 38 14 30 19 27 / 100 30 10 10 20 20
SANDPOINT 36 39 21 31 20 27 / 100 50 30 10 10 20
KELLOGG 34 38 22 28 19 27 / 100 70 50 10 20 30
MOSES LAKE 34 45 23 32 21 28 / 70 10 0 10 20 10
WENATCHEE 31 41 21 28 24 29 / 80 10 10 10 20 10
OMAK 29 37 12 27 15 27 / 100 10 0 10 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...HIGH WIND WARNING UNTIL 10 AM PST FRIDAY ABOVE 3500 FEET FOR
CENTRAL PANHANDLE MOUNTAINS...NORTHERN PANHANDLE.
HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR COEUR DALENE
AREA...IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ PERCE
COUNTIES...LEWISTON AREA.
WINTER STORM WARNING UNTIL 4 PM PST FRIDAY ABOVE 3500 FEET FOR
CENTRAL PANHANDLE MOUNTAINS...NORTHERN PANHANDLE.
WA...HIGH WIND WARNING UNTIL 10 AM PST FRIDAY ABOVE 3500 FEET FOR
NORTHEAST BLUE MOUNTAINS...NORTHEAST MOUNTAINS...OKANOGAN
HIGHLANDS.
SNOW ADVISORY UNTIL 10 PM PST THIS EVENING FOR OKANOGAN
HIGHLANDS.
HIGH WIND WARNING UNTIL 10 AM PST FRIDAY FOR LOWER GARFIELD AND
ASOTIN COUNTIES...MOSES LAKE AREA...SPOKANE AREA...UPPER
COLUMBIA BASIN...WASHINGTON PALOUSE...WATERVILLE PLATEAU.
WINTER STORM WARNING UNTIL 4 PM PST FRIDAY ABOVE 3500 FEET FOR
NORTHEAST MOUNTAINS.
HEAVY SNOW WARNING UNTIL 10 PM PST THIS EVENING FOR OKANOGAN
VALLEY...WATERVILLE PLATEAU...WENATCHEE AREA.
HEAVY SNOW WARNING UNTIL 12 PM PST FRIDAY FOR EAST SLOPES
NORTHERN CASCADES.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
402 PM PST THU DEC 14 2006
IDZ002-003-026-027-WAZ031>036-038-160015-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
REPUBLIC...INCHELIUM
402 PM PST THU DEC 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
PST FRIDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA
TODAY...BRINGING RAIN AND LOCALIZED SNOW. BY THIS EVENING A COLD
FRONT MOVING THROUGH THE FORECAST AREA WILL BRING STRONG WINDS
WITH WIND SPEEDS REACHING HIGH WIND CRITERIA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STORM WILL LINGER INTO EARLY FRIDAY AND WILL BRING RAIN AND
STRONG WINDS TO0 THE FORECAST AREA. THE WEATHER IS EXPECTED TO
SETTLE DOWN INTO THE WEEKEND.
IDZ001-004-WAZ037-160015-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
402 PM PST THU DEC 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST FRIDAY ABOVE
3500 FEET.
HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
PST FRIDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA TODAY. THIS
WILL RESULT IN LOW ELEVATION RAIN AND SNOW...ABOVE 3500 FEET SNOW
MAY BE HEAVY AT TIMES. BY THIS EVENING A COLD FRONT MOVING THROUGH
THE FORECAST AREA WILL BRING STRONG WINDS WITH WIND SPEEDS
APPROACHING HIGH WIND CRITERIA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STORM WILL LINGER INTO EARLY FRIDAY AND WILL BRING CONTINUED
SNOW RAIN AND STRONG WINDS TO THE FORECAST AREA. THE WEATHER IS
EXPECTED TO SETTLE DOWN INTO THE WEEKEND.
WAZ041-043-160015-
WENATCHEE AREA-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...WENATCHEE...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE
402 PM PST THU DEC 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HEAVY SNOW WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE REGION TODAY
THROUGH FRIDAY. THIS WILL BRING HEAVY SNOW AND WINDY CONDITIONS
TO THE FORECAST AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STORM WILL LINGER INTO FRIDAY RESULTING IN WINDY CONDITIONS
AND A CHANCE OF RAIN AND HIGH ELEVATION SNOW. THE WEATHER IS
EXPECTED TO SETTLE DOWN INTO THE WEEKEND.
WAZ042-160015-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
402 PM PST THU DEC 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HEAVY SNOW WARNING IN EFFECT UNTIL 12 PM PST FRIDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA TODAY. THIS
WILL RESULT IN HEAVY SNOW. BY THIS EVENING A COLD FRONT MOVING
THROUGH THE FORECAST AREA WILL BRING BREEZY STRONG WINDS AND SNOW
SHOWERS MAINLY NEAR THE CREST.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
BREEZY WINDS AND MOUNTAIN SNOW SHOWERS WILL LINGER INTO FRIDAY.
THE WEATHER IS EXPECTED TO SETTLE DOWN INTO THE WEEKEND.
WAZ044-160015-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WATERVILLE...MANSFIELD
402 PM PST THU DEC 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HEAVY SNOW WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING.
HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
PST FRIDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA
TODAY...BRINGING HEAVY SNOW. BY THIS EVENING A COLD FRONT MOVING
THROUGH THE FORECAST AREA WILL BRING STRONG WINDS WITH WIND SPEEDS
APPROACHING HIGH WIND CRITERIA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE STORM WILL LINGER INTO EARLY FRIDAY AND WILL BRING RAIN AND
STRONG WINDS TO0 THE FORECAST AREA. THE WEATHER IS EXPECTED TO
SETTLE DOWN INTO THE WEEKEND.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
224 PM PST THU DEC 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY SNOW WATERVILLE 47.65N 120.07W
12/14/2006 M6.0 INCH DOUGLAS WA TRAINED SPOTTER
6 INCHES OF NEW SNOW...CURRENTLY SNOWING 1 INCH PER HOUR.
ELEVATION 2640 FEET.
0215 PM HEAVY SNOW EAST WENATCHEE 47.42N 120.29W
12/14/2006 M3.5 INCH DOUGLAS WA TRAINED SPOTTER
3.5 INCHES OF SNOW SINCE 1115 AM. ELEVATION 1400 FEET.
0215 PM HEAVY SNOW ENTIAT 47.68N 120.21W
12/14/2006 M4.0 INCH CHELAN WA TRAINED SPOTTER
4 INCHES OF SNOW SINCE 11 AM. ELEVATION 1000 FEET.
0215 PM HEAVY SNOW CASHMERE 47.52N 120.47W
12/14/2006 M4.0 INCH CHELAN WA TRAINED SPOTTER
4 INCHES OF NEW SNOW SINCE 1045 AM. ELEVATION 890 FEET.
&&
JWThe national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7408.